Hail, Allegheny
- When
- May 19, 3:18 PM EST
- Where
- Allegheny County, 2 mi E of Wexford
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 40.630, -80.012
HAM radio reported nickle size hail north of Franklin Park.
A weak frontal system produced isolated thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A weak frontal system produced isolated thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 19, 1:06 PM EST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 206 PM EDT SAT MAY 19 2007 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION TONIGHT AND SUNDAY...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL REBUILD BEHIND THE FRONT MONDAY...WITH DRY WEATHER THROUGH MIDWEEK. && .NEAR TERM /THROUGH SUNDAY/... SCATTERED SHOWERS CURRENTLY STRETCHING FROM MICHIGAN TO OHIO WILL MIGRATE EASTWARD THIS EVENING AS A COLD FRONT SAGS SOUTH TOWARD THE REGION. THE FRONT WILL CROSS THE NORTHERN DISTRICTS SUNDAY MORNING...AND ACROSS THE SOUTH SUNDAY AFTN. INSTABILITY WILL BE LIMITED TO ALONG THE FRONTAL BOUNDARY...SO WILL NOT INCLUDE THUNDER THIS EVENING/OVERNIGHT...INCLUDING IT FOR MAINLY SUNDAY AFTN. POP WISE...WILL INCREASE COVERAGE TO SCATTERED FOR THE NORTH OVERNIGHT...AND FOR THE SOUTH BY SUNDAY AFTN. && .SHORT TERM /SUNDAY NIGHT/... PRECIP WILL END ACROSS THE SOUTHERN DISTRICTS SUNDAY EVENING AS THE FRONT MOVES SOUTH ACROSS THE MID ATLANTIC STATES. SKIES WILL CLEAR ACROSS ALL AREAS OVERNIGHT. && .LONG TERM /MONDAY THROUGH SATURDAY/... HIGH PRESSURE BUILDS SOUTH WITH CONSIDERABLE DRYING THROUGH THE COLUMN ON MONDAY. AS THE HIGH SHIFTS EAST MONDAY EVENING MORE MOISTURE DOES BEGIN TO PULL INTO FORECAST AREA. ON TUESDAY A COMINATION OF TROUGHINESS AND PASSING WEAK SHORTWAVES WILL KEEP CLOUDS AROUND...BUT NOT MUCH TO FOCUS PRECIPITATION. INTO WEDNESDAY MOIST WARM ADVECTION FLOW ON THE BACK SIDE OF THE HIGH...COUPLE WITH SHORT WAVE ENERGY COULD PROVIDE ENOUGH LIFT TO TRIGGER SHOWERS IN THE AFTERNOON. THEN THURSDAY DECREASING STABILITY AHEAD OF THE APPROACHING FRONT...ALONG WITH GOOD WAA WILL KEEP A CHANCE OF PRECIP GOING. FRIDAY...COLD FRONT SLOWLY MOVES ACROSS THE FORECAST AREA DURING THE DAY PROVIDING A FOCUS METHOD FOR PRECIP. SATURDAY...ANOTHER WAVE RIDES NORTH ALONG THE FRONTAL BOUNDARY CONTINUING PRECIP CHANCES. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... FOR THE SHORT TERM...MID LEVEL CLOUDS WILL INCREASE NORTHWEST TO SOUTHEAST OVER THE NEXT 12-18 HOURS. CEILINGS WILL GENERALLY REMAIN VFR...WITH SOME MVFR CONDITIONS ALONG THE FRONT IN HEAVIER SHOWERS/TSTMS. FOR THE LONG TERM...FRONT WILL PUSH SOUTH SUNDAY NIGHT WITH SKIES CLEARING FOR MONDAY. HIGH PRESSURE WILL KEEP VFR CONDITIONS UNTIL WEDNESDAY. NEXT CHANCE FOR SHOWERS WILL BE LATE WEDNESDAY INTO THURSDAY WITH THE NEXT COLD FRONT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 510 AM EDT SAT MAY 19 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-200915- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 510 AM EDT SAT MAY 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Pittsburgh radar (KPBZ), 21 km away, was scanning. The volume nearest the first event began at 20:18 UTC.
1 hail. Local standard time, as filed.
HAM radio reported nickle size hail north of Franklin Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26633.